Monday, September 22, 2014
Wednesday, July 07, 2010 Donna, Community Member, asks

Q: What can I do about your vagina walls being to thin? I can not do nothing without tearing HELP Donna

I have always been  dry, but when I started manopause the thining got real bad. Is their something out there to help?Please let me know. Thanks Donna

Answer This
Answers (3)
Dorian Martin, Health Guide
7/11/10 1:22pm

Hi, Donna,

 

I checked in Dr. Tara Allmen's companion booklet to her excellent "Menopause in an Hour" DVDs. She said what you are experiencing (vaginal dryness and atrophy) is a common menopause symptom. She suggested trying non-prescription solutions, such as vaginal moisturizers, water-soluble vaginal lubricans, vitamin E oil, and olive oil. She also encouraged engaging in regular sexual activity and/or vaginal stimulation in order to increase blood flow and maintain vaginal health. You also can talk to your doctor about prescription solutions such as local estrogen therapy.

 

Let us know what ends up working for you. Take care!

 

Dorian

Reply
Sandy Greenquist, Health Pro
7/20/10 3:31pm

Hi Donna,

If your vaginal walls have thinned to the point of tearing, I doubt that the over-the-counter remedies will help.  Regular intercourse helps to keep your tissues healthy but you need healthy tissues to start with!  You will need a vaginal estradiol (estrogen) which is prescription from your practitioner.  It comes as a cream, tablet or ring... all very effective and safe.  Your walls might be too fragile to start out with the ring, but the cream or tab every other night for a month or 2 should thicken those tissues and restore some of the normal moisture.  You will probably need to always use a lubricant/moisturizer for sex, but you should not be uncomfortable or have bleeding or tearing once those tissues heal.

Keep in touch.

Sandy Greenquist, CNM

Menopause Clinician

Reply
Emma Mbua, Community Member
5/ 9/11 10:15am

kalee

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Donna, Community Member— Last Modified: 04/30/14, First Published: 07/07/10